Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 241, NWS Springfield, MO

September 13, 2005Camden County, Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 13, 2005, 2:55 PM CDT for Camden County, Morgan County, Missouri. It was in force for 26 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2005, 2:55 PM CDT (19:55 UTC)
Expired
Sep 13, 2005, 3:21 PM CDT
In force
26 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Camden County, MO, Morgan County, MO

The radar

The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 3:00 PM CDTHAIL 0.254 Ne Climax Spgs, MO50 MPH WINDS ALSO REPORTED.
Sep 13, 3:06 PM CDTTSTM WND GST 602 S Gravois Mills, MOSEVERAL TREES DOWN ALONG HIGHWAY 135 SOUTH OF TOWN.
Sep 13, 3:15 PM CDTTSTM WND DMG4 W Laurie, MOMULTIPLE TREES BLOWN DOWN
Sep 13, 3:15 PM CDTTSTM WND DMG4 W Laurie, MOMULTIPLE TREES BLOWN DOWN
Sep 13, 3:20 PM CDTTSTM WND DMG2 Ne Sunrise Beach, MONUMEROUS TREES DOWN. POWER OUT.
Sep 13, 3:20 PM CDTTSTM WND DMG2 Ne Sunrise Beach, MONUMEROUS TREES DOWN. POWER OUT.
Sep 13, 3:20 PM CDTTSTM WND DMGLaurie, MOPOWERLINE DOWN O RD IN LAURIE ALSO REPORT OF TREE'S ON OLD SOUTH 8.
Sep 13, 3:20 PM CDTTSTM WND DMGLaurie, MOPOWERLINE DOWN O RD IN LAURIE ALSO REPORT OF TREES ON OLD SOUTH 8.
Sep 13, 3:28 PM CDTTSTM WND GST 60Laurie, MOALSO REPORTED PENNY HAIL AND 5/8 RAIN IN 15 MINUTES.
Sep 13, 3:28 PM CDTTSTM WND GST 60Laurie, MOALSO REPORTED PENNY HAIL AND 5/8 RAIN IN 15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 2:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 131955
SVRSGF
MOC029-141-132100-
/O.NEW.KSGF.SV.W.0241.050913T1955Z-050913T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CAMDEN COUNTY IN CENTRAL MISSOURI.
  SOUTHERN MORGAN COUNTY IN CENTRAL MISSOURI.

* UNTIL 400 PM CDT.

* AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF LAURIE...OR 20 MILES NORTHWEST OF CAMDENTON...AND MOVING
  EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR LAURIE BY 310 PM CDT.
  NEAR VILLAGE OF FOUR SEASONS BY 325 PM CDT.

THE TOWNS OF PURVIS...HURRICANE DECK...SUNRISE BEACH AND ROCKY MOUNT
ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

IF ON OR NEARTHE LAKE OF THE OZARKS...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 
15 MILES FROM THE PARENT THUNDERSTORM. SEEK SAFE HARBOR NOW. DONT 
BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3831 9305 3811 9307 3804 9259 3833 9272

$$

IZZI
3 follow-up statements
000 
WWUS53 KSGF 132006
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT TUE SEP 13 2005

MOC029-141-132100-
/O.CON.KSGF.SV.W.0241.000000T0000Z-050913T2100Z/
MORGAN MO-CAMDEN MO-
306 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CAMDEN AND MORGAN
COUNTIES UNTIL 400 PM CDT...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LAURIE...OR 15 MILES WEST OF OSAGE BEACH...AND MOVING
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR VILLAGE OF FOUR SEASONS BY 325 PM CDT.

THE TOWNS OF GRAVOIS MILLS...PURVIS...SUNRISE BEACH AND ROCKY MOUNT
ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

LAT...LON 3834 9297 3814 9304 3810 9262 3833 9272

$$

IZZI
000 
WWUS53 KSGF 132015
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT TUE SEP 13 2005

MOC029-141-132100-
/O.CON.KSGF.SV.W.0241.000000T0000Z-050913T2100Z/
MORGAN MO-CAMDEN MO-
315 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CAMDEN AND MORGAN
COUNTIES UNTIL 400 PM CDT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAURIE...OR 12 MILES
NORTHWEST OF OSAGE BEACH...AND MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR VILLAGE OF FOUR SEASONS BY 325 PM CDT.

THE TOWNS OF PURVIS...GRAVOIS MILLS...SUNRISE BEACH AND ROCKY MOUNT
ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS STORM HAS ALREADY PRODUCED DAMAGING WINDS THAT DOWNED TREES IN 
SOUTHERN MORGAN COUNTY.

LAT...LON 3834 9297 3814 9304 3810 9262 3833 9272

$$

IZZI
000 
WWUS53 KSGF 132021
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT TUE SEP 13 2005

MOC029-141-132031-
/O.CAN.KSGF.SV.W.0241.000000T0000Z-050913T2100Z/
MORGAN MO-CAMDEN MO-
321 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CAMDEN AND SOUTHERN 
MORGAN COUNTIES HAS BEEN CANCELLED...

AT 316 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3834 9297 3814 9304 3810 9262 3833 9272

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:20 PM CDT, 35 minutes earlier.

Area forecast discussion, Sep 13, 2:20 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CDT TUE SEP 13 2005

.DISCUSSION...
A CHANGE IN THE DRY WEATHER PATTERN THAT HAS PERSISTED ACROSS THE
AREA THE PAST FEW WEEKS WAS UNDERWAY TUESDAY AFTERNOON. A LONGWAVE
TROUGH STRETCHED FROM THE CENTRAL CANADIAN PROVINCES INTO THE
WESTERN U.S. WITH A NORTHERN STREAM SHORTWAVE TRACKING ACROSS THE
NORTHERN PLAINS. A COLD FRONT STRETCHED FROM WESTERN IOWA THROUGH
CENTRAL KANSAS. THUNDERSTORMS CONTINUED TO TRAIN ACROSS SOUTHEAST
KANSAS WITH ADDITIONAL ISOLATED ACTIVITY DEVELOPING ACROSS SOUTHERN
MISSOURI. MIXED LAYER CAPES WERE AROUND 1500 J/KG PROVIDING
SUFFICIENT INSTABILITY.

THE NORTHERN STREAM SHORTWAVE WILL PUSH EAST WHILE THE SUBTROPICAL
BRANCH OF THE JET STREAKS INTO THE REGION. THE FRONT WILL SAG
SOUTHWARD INTO THE OZARKS TONIGHT AND BECOME WEST TO EAST ORIENTED
UNDERNEATH AN INCREASINGLY ZONAL FLOW ALOFT. GOOD INFLUX OF
MOISTURE...FRONTAL SCALE FORCING...AND INCREASING SHEAR PROFILES
WILL SUPPORT CONVECTIVE DEVELOPMENT INTO THE EVENING AND OVERNIGHT.
INCREASING DEEP LAYERED SHEAR...A DEVELOPING LOW LEVEL JET...AND
INCREASING LIFT IN ASSOCIATION WITH A COUPLED JET SUGGEST CONVECTION
MAY EVOLVE INTO A LINEAR MCS THAT WILL MIGRATE ACROSS THE AREA
TONIGHT. THE RISK OF SEVERE WEATHER WILL MAINLY OCCUR EARLY THIS
EVENING AT THE HEIGHT OF INSTABILITY. PRECIPITABLE WATER VALUES
APPROACHING 2 INCHES AND 850 MB DEWPOINTS NEAR 14 DEGREES C COMBINED
WITH AMPLE SYNOPTIC SCALE LIFT SUGGEST LOCALLY RAINFALL IS CERTAINLY
POSSIBLE. LOCALIZED FLOODING MAY BECOME A CONCERN WHERE TRAINING
CELLS DEVELOP.

THE FRONT WILL STALL ACROSS NORTHERN OKLAHOMA AND ARKANSAS ON
WEDNESDAY. A SERIES OF MINOR SHORTWAVES WILL RIDE EASTWARD OVER THE
BAROCLINIC ZONE. SOME QUESTION TO THE EXACT TRACK...TIMING AND
STRENGTH OF THESE DISTURBANCES. HOWEVER THESE SYSTEMS IN CONJUNCTION
WITH ISENTROPIC ASCENT SHOULD KEEP THE CHANCE OF RAIN AND
THUNDERSTORMS GOING INTO THURSDAY. THE HIGHEST RAIN PERCENTAGES WILL
BE ACROSS FAR SOUTHERN MISSOURI IN CLOSER PROXIMITY TO THE FRONT.
THE CLOUDS AND PRECIPITATION WILL HELP KEEP TEMPERATURES BELOW
NORMAL FOR A CHANGE.

RAIN CHANCES WILL TAPER OFF LATER THURSDAY AS THE LAST IN THE SERIES
OF SHORTWAVES PUSHES OFF TO THE EAST. SOME QUESTION ABOUT POSSIBLE
RAIN CHANCES THIS WEEKEND AS RETURN FLOW SETS UP. IT APPEARS WARM
AIR ADVECTION PRECIPITATION WILL BE FOCUSED TO OUR NORTH AND WEST IF
IT DEVELOPS AT ALL. TEMPERATURES WILL REBOUND TO NEAR OR ABOVE
NORMAL BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK.

FOSTER

&&

.AVIATION...

FOR THE 18Z TAFS...MAIN CHALLENGE THIS TAF CYCLE IS WITH TS CHANCES
THIS EVENING AS A COLD FRONT MOVES INTO THE AREA. THUNDERSTORMS OVER
KANSAS NOW WILL LIKELY DISRUPT DESTABILIZATION THIS AFTERNOON AND
COULD HAMPER ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG THE FRONT.
ENOUGH UNCERTAINTY EXISTS TONIGHT TO KEEP PREVAILING/TEMPO THUNDER
OUT OF TAFS FOR NOW...HOWEVER WILL CONTINUE TO MONITOR CONDITIONS
THIS AFTERNOON AND WILL AMEND TAFS PRIOR TO 00Z IF TS
CHANCES/TIMING CAN BE PINNED DOWN BETTER. CIGS/VIS WILL LIKELY FALL
TO MVFR IF NOT LOWER DURING THUNDERSTORMS. OTHERWISE NO SIGNIFICANT
AVIATION CONCERNS OVER THE NEXT 24 HOURS.

IZZI

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Sep 13, 1:00 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE SEP 13 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING:
    HAIL UP TO THE SIZE OF HALF DOLLARS.
    WIND GUSTS UP TO 70 MPH.
    FREQUENT CLOUD TO GROUND LIGHTNING.
    VERY HEAVY RAINFALL AND LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST KANSAS INTO CENTRAL
  MISSOURI THIS AFTERNOON MAINLY NORTHWEST OF A LINE FROM NEOSHO...
  TO CAMDENTON...TO VICHY. THE STORMS WILL SPREAD EAST ACROSS
  SOUTHERN MISSOURI THIS EVENING AND OVERNIGHT.

  DISCUSSION:

  THUNDERSTORMS WILL DEVELOP ACROSS WESTERN AND NORTHERN PORTIONS OF
  THE OUTLOOK AREA THIS AFTERNOON AHEAD OF A COLD FRONT THAT WILL
  PUSH SLOWLY EAST OUT OF CENTRAL KANSAS. THIS FRONT WILL INTERACT
  WITH AN INCREASINGLY MOIST AND UNSTABLE AIRMASS TO PRODUCE
  SCATTERED THUNDERSTORMS. MODERATE TO STRONG INSTABILITY COUPLED
  WITH INCREASING WINDS ALOFT WILL SUPPORT SEVERE THUNDERSTORM
  DEVELOPMENT.

  A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP NEAR THE FRONT LATER
  THIS AFTERNOON AND EVENING. THE HIGHEST RISK OF SEVERE WEATHER
  WILL BE MAINLY WEST OF A LINE FROM NEOSHO TO CAMDENTON THIS
  AFTERNOON AND EARLY EVENING. THE STORMS WILL GRADUALLY DIMINISH IN
  INTENSITY AS THEY SPREAD INTO SOUTHERN MISSOURI TONIGHT.

  LOCALIZED FLASH FLOODING WILL BE POSSIBLE ESPECIALLY WHERE STORMS
  MOVE REPEATEDLY OVER THE SAME AREAS. THE HIGHEST POTENTIAL OF
  HEAVY RAINFALL WILL BE ACROSS SOUTHEAST KANSAS...AND SOUTHWEST
  MISSOURI WHERE RAIN AMOUNTS MAY EXCEED TWO INCHES IN A SHORT
  PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THUNDERSTORMS WILL LIKELY BE ONGOING WEDNESDAY MORNING. ADDITIONAL
  ROUNDS OF STORMS AND LOCALLY HEAVY RAINFALL ARE EXPECTED THROUGH
  THURSDAY AS THE FRONT STALLS ACROSS NORTHERN ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AFTER 2 PM ACROSS
  WESTERN PORTIONS OF THE OUTLOOK AREA...AND OVER THE ENTIRE REGION
  THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:25 PM CDTSevere Thunderstorm WarningSGFBenton27 min
Sep 13, 3:12 PM CDTSevere Thunderstorm WarningSGFVernon45 min
Sep 13, 3:29 PM CDTSevere Thunderstorm WarningSGFMiller46 min
Sep 13, 3:39 PM CDTSevere Thunderstorm WarningSGFCedar66 min
Sep 13, 4:01 PM CDTSevere Thunderstorm WarningSGFMaries74 min
Sep 13, 4:14 PM CDTSevere Thunderstorm WarningSGFSt. Clair43 min
Sep 13, 4:40 PM CDTSevere Thunderstorm WarningSGFHickory, Polk32 min
Sep 13, 4:47 PM CDTSevere Thunderstorm WarningSGFPhelps38 min
Sep 13, 5:11 PM CDTTornado WarningSGFBarton64 min
Sep 13, 5:26 PM CDTSevere Thunderstorm WarningSGFVernon64 min
Sep 13, 6:17 PM CDTSevere Thunderstorm WarningSGFBarton16 min
Sep 13, 6:43 PM CDTSevere Thunderstorm WarningSGFVernon47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.